Safety Alerts Saves Lives
Safety Alerts  
 
Home Privacy About Us Contact Us Change Preferences

SafetyAlerts
April 5, 2000

Cafergot® Suppositories Recalled

East Hanover, NJ (SafetyAlerts) - The Food and Drug Administration (FDA) today reported that Novartis Pharmaceuticals Corporation is recalling Cafergot Suppositories because of subpotency - Ergotamine at 6-month stability testing.

The Cafergot Suppositories (ergotamine tartrate USP .2mg/caffeine USP 100 mg), is a prescription indicated as therapy to abort or prevent vascular headache. NDC #0078-0033-02.

According to the FDA, approximately 4,900 cartons were distributed nationwide and bear the lot number of 130B9188 EXP 4/01. The firm estimated that 5% or less remained on market at time of recall initiation.

This ongoing Class III recall was initiated by Novartis Pharmaceuticals Corporation, by fax and mail on February 9, 2000.  This is the first public notice issued by the FDA.

Questions concerning this recall may be directed to the FDA at 1-888-INFO-FDA.
FDA Recall #d-255-0

Notice of this product warning was sent via email to SafeMail subscribers April 5, 2000.

 
Selected Recent Recalls


Health Professional:

Did you know?
During 2000 there were over
1050 products recalled in the United
States for safety reasons!

How many did you hear about?

Sign-up for SafetyAlerts by Email -
The free internet newsletter that could
some day literally save your life - or
the life of someone you know.

Safety Alerts compiles comprehensive safety recall information for the United States. SafeMail is a free email service to warn consumers of faulty products and contaminated foods. For complete information regarding current recalls, past recalls and timely product warning notification visit: www.safetyalerts.com.

###

 

The information contained herein has been obtained from sources that the Company believes to be reliable, however, the Company has not independently verified or confirmed the information and the recipient acknowledges that no representations or warranties are being made in connection with the use of the information.